Texas, 2005

Hail in Texas, February 22, 2005

February 22, 2005 · NWS OUN · 6 events in 3 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 22, 4:12 PM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Feb 22, 4:12 PM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CST TUE FEB 22 2005

.DISCUSSION...
RAPIDLY CHANGING WEATHER THE NEXT COUPLE OF DAYS.
MODELS HAVE THE OVERALL PICTURE IN THE SAME FRAME..BUT DETAILS
DIFFER. BAD THING IS THESE DETAILS ARE THE MORE SIGNIFICANT
SENSIBLE WEATHER FEATURES WE WILL HAVE TO DEAL WITH THE NEXT DAY
OR TWO. FIRST...WIDESPREAD SHOWERS AND THUNDERSTORMS STILL
EXPECTED OVER MAINLY THE SOUTHERN 2/3RDS OF OKLAHOMA AND ALL OF
WESTERN NORTH TEXAS TONIGHT INTO EARLY WEDNESDAY AS S/WV
APPROACHES AREA FROM SOUTHWEST. INCREASING MOISTURE COMBINED WITH
STEEPENING LAPSE RATES WILL YIELD SOME EFFICIENT HAIL PRODUCERS
FOR A WHILE THIS EVENING INTO OVERNIGHT HOURS...PRIMARILY OVER
WESTERN NORTH TEXAS COUNTIES. HEAVY RAIN IS ALSO EXPECTED OVER
PORTIONS OF WESTERN NORTH TEXAS AND AT LEAST THE SOUTH-CENTRAL AND
SOUTHEAST PARTS OF OKLAHOMA TONIGHT AND EARLY WEDNESDAY. BULK OF
CONVECTIVE ACTIVITY EXPECTED SOUTH OF THE RED RIVER OF NORTH-
CENTRAL AND NORTHEAST TEXAS...BUT WILL MENTION HEAVY RAIN IN ZONE
FORECASTS ACROSS THE SOUTH. MAIN IMPACT EXPECTED AT THIS TIME IS
MODERATE RISES ON RIVERS OF WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA. SPECIAL WEATHER STATEMENT WAS ISSUED TO ADDRESS ISSUE.

AS FAR AS WINTER TYPE PRECIP...MODELS JUMPING BACK AND FORTH...ALA
MESOETA FROM 12Z VERSUS 18Z. NORTHERN ZONES WILL NEED TO BE
WATCHED CLOSELY WEDNESDAY NIGHT AND EARLY THURSDAY...BUT IT
APPEARS THAT ANY SIGNIFICANT ACCUMULATIONS OF SNOW WILL BE NORTH
OF OKLAHOMA BORDER. HOWEVER...LATEST RUN OF MODELS HAD A SIGNAL
FOR FREEZING DRIZZLE LATE WEDNESDAY NIGHT AND EARLY THURSDAY. THIS
WILL NEED TO BE MONITORED FOR AT LEAST SOME CONSISTENCY. MIXTURE
OF RAIN AND SNOW WAS EXPANDED FURTHER TO THE SOUTH OVER NORTHERN
OKLAHOMA AND ALL SNOW WAS ADDED TO NORTHERN TIER COUNTIES. SOME
LIGHT ACCUMS ON GRASSY SURFACES APPEAR POSSIBLE AND WAS MENTIONED
IN SPECIAL WEATHER STATEMENT.

NO SIG CHANGES TO EXTENDED PERIODS AS GREAT UNCERTAINTY CONTINUES
WITH MEDIUM RANGE MODELS. OVERALL CONSENSUS WITH SURROUNDING
OFFICES AND CURRENT FORECAST WAS TO MAKE MINIMAL CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  38  42  34  46 /  80  90  70  10
HOBART OK         39  40  32  45 /  80  60  60  10
WICHITA FALLS TX  49  49  36  48 / 100  60  60  20
GAGE OK           34  37  28  41 /  70  60  60  10
PONCA CITY OK     35  39  30  42 /  60  70  60  10
DURANT OK         51  52  38  48 / 100 100  60  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
.OK...NONE.
.TX...NONE.

&&

11
Hazardous weather outlook, Feb 22, 1:40 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CST TUE FEB 22 2005

OKZ004>048-050>052-TXZ083>090-231300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS A
PORTION OF NORTH TEXAS.

DISCUSSION...
A COLD FRONT LOCATED ACROSS NORTH CENTRAL TEXAS WILL DRIFT SLOWLY
NORTH LATE THIS AFTERNOON AND TONIGHT. AS SOUTH WINDS BEGIN PULLING
MORE MOISTURE NORTH OVER THE TOP OF THE FRONT... WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON BEGINNING IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... AND SPREADING NORTH
THROUGH THE NIGHT. ALTHOUGH THE AIRMASS NEAR THE SURFACE WILL REMAIN
RATHER COOL AND STABLE... MORE UNSTABLE AIR MOVING INTO THE AREA
OVER THE COOLER SURFACE AIR... WILL SUPPORT SCATTERED THUNDERSTORMS.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
WESTERN NORTH TEXAS... MAINLY ALONG AND SOUTH OF A CROWELL TO
WICHITA FALLS LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL
TO NEAR THE SIZE OF QUARTERS. FARTHER NORTH... SOME OF THE STRONGER
STORMS IN THE RED RIVER VALLEY OF SOUTHERN OKLAHOMA MAY ALSO PRODUCE
SMALL HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY ACROSS
CENTRAL AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
SNOW WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA LATE WEDNESDAY INTO
THURSDAY. AT THIS TIME...ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY...FEBRUARY 23.

MAXWELL

In the hours before

Special weather statement, Feb 22, 6:29 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CST TUE FEB 22 2005

OKZ004>048-050>052-TXZ083>090-230400-
629 PM CST TUE FEB 22 2005

...HEAVY RAIN LATE TONIGHT AND WEDNESDAY OVER SOUTHERN OKLAHOMA...
...WINTRY MIX POSSIBLE WEDNESDAY NIGHT OVER NORTHERN OKLAHOMA...

HEAVY RAIN WILL BE POSSIBLE TONIGHT INTO WEDNESDAY ACROSS SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA. SOUTHERLY WINDS WILL BRING MOISTURE
INTO THE AREA TONIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS
EXPECTED TO MOVE INTO THE AREA FROM WESTERN AND NORTH CENTRAL TEXAS.
THIS RAIN COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING AND POORLY DRAINED AREAS. THE HIGHEST CHANCES FOR SEEING
BETWEEN ONE AND TWO INCHES OF RAINFALL THROUGH NOON WEDNESDAY WILL
BE OVER LOCATIONS NEAR MARIETTA...EASTWARD THROUGH LAKE
TEXOMA...THROUGH DURANT AND ATOKA.

RAIN MAY MIX WITH...OR CHANGE OVER TO SNOW WEDNESDAY NIGHT
OVER NORTHERN PARTS OF OKLAHOMA AS COLD AIR SURGES SOUTH FROM
KANSAS. THE BEST CHANCE FOR SNOW ACCUMULATIONS WILL BE NORTH OF
OKLAHOMA...BUT EXTREME NORTHERN OKLAHOMA COULD SEE LIGHT
ACCUMULATIONS ON GRASSY SURFACES BY SUNRISE THURSDAY.

STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NWS
NORMAN FORECAST OFFICE.

BROWN/MAXWELL
Special weather statement, Feb 22, 8:13 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CST TUE FEB 22 2005

TXZ087-230230-
KNOX TX-
813 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF BENJAMIN AT 813 PM
CST...MOVING NORTHEAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND LARGE HAIL MAY DEVELOP QUICKLY.

WR
Special weather statement, Feb 22, 8:49 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CST TUE FEB 22 2005

TXZ087-088-230300-
BAYLOR TX-KNOX TX-
849 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND EASTERN KNOX
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF VERA AT 849 PM
CST...MOVING NORTHEAST AT 25 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. SMALL HAIL IS POSSIBLE WITH THIS STORM.

WR
Special weather statement, Feb 22, 9:06 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CST TUE FEB 22 2005

TXZ084-085-088-230315-
BAYLOR TX-FOARD TX-WILBARGER TX-
906 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...FOARD AND WILBARGER
COUNTIES.

A LINE OF STRONG THUNDERSTORMS...A FEW PROBABLY SEVERE...WAS LOCATED
FROM 3 MILES EAST OF THALIA TO 7 MILES EAST OF BOMARTON AT 906 PM
CST...MOVING EAST AT 30 MPH.

PEOPLE IN BAYLOR...FOARD AND WILBARGER COUNTIES...INCLUDING THE CITY
OF SEYMOUR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

WR
Special weather statement, Feb 22, 9:15 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CST TUE FEB 22 2005

OKZ036-037-TXZ083-230330-
HARDEMAN TX-JACKSON OK-TILLMAN OK-WILBARGER TX-
915 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...WESTERN
JACKSON...TILLMAN AND COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF
ELDORADO TO 16 MILES SOUTH OF CHILLICOTHE AT 915 PM CST...MOVING EAST
AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR
Special weather statement, Feb 22, 9:29 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CST TUE FEB 22 2005

OKZ021-022-034>037-TXZ085-230345-
BECKHAM OK-GREER OK-JACKSON OK-KIOWA OK-TILLMAN OK-WASHITA OK-
WILBARGER TX-
929 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...JACKSON...
KIOWA...TILLMAN...WASHITA AND WILBARGER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF
WILLOW TO 11 MILES NORTHWEST OF DAVIDSON AT 929 PM CST...MOVING EAST
AT 35 MPH.

PEOPLE IN BECKHAM...GREER...JACKSON...KIOWA...TILLMAN...WASHITA AND
WILBARGER COUNTIES...INCLUDING THE CITIES OF ALTUS AND HOBART...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT IN CASE OF THREATENING WEATHER CONDITIONS. LARGE HAIL
IS THE POTENTIAL THREAT WITH THIS LINE OF STORMS.

WR

The radar

The Altus AFB radar (KFDR), 37 km away, was scanning. The volume nearest the first event began at 03:45 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Wilbarger

When
February 22, 9:48 PM CST
Where
Wilbarger County, Vernon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.150, -99.283

Hail, Archer

When
February 22, 10:00 PM CST
Where
Archer County, 6 mi W of Archer City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.600, -98.733

Hail, Archer

When
February 22, 10:01 PM CST
Where
Archer County, 5 mi W of Archer City
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.717

Hail, Archer

When
February 22, 10:15 PM CST
Where
Archer County, Lakeside City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.833, -98.533

Hail, Wichita

When
February 22, 10:17 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail, Wichita

When
February 22, 10:25 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.900, -98.500

Hail was observed at the intersection of Southwest Parkway and Taft Street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438211, 5438212, 5438213, 5438214, 5438215, 5438216.